Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi.

I have had acne for about 3 years now. First, it was "normal stuff": black heads and white heads scattered on my face, only 2-3 at a time. Then, more inflammatory acne developed on my temples and forehead about one year ago. It wasn't horrible, but it was till worse than what everyone else had on their face.

The inflammatory acne just got worse, bigger, and more painful. I had only tried natural remedies this far to cure my acne. Every night i would try some new treatment. Turmeric, the oil cleansing method, vitamin c masks, bentonite clay, other clay, witch hazel, apple cider vinegar, honey, cinnamon, egg whites, lemon juice, aloe, tooth paste ,baking soda, sugar face scrubs, steaming my face, icing my face. Anything i had in my home went on my face in hopes that i could cure this mess.

But it got worse and worse. My next big step was Proactiv+ , about 7 months ago. My friend with "really bad acne" said it worked wonders for her. She had gorgeous skin, so I tried it and hoped. I also, even though I ate cleaner than anyone I knew, further cleaned my diet. No gluten, dairy, soy, or unnatural sugar for a month.

And it still got worse. I broke down sobbing and asked my mom to take my to a dermatologist about 5 months ago. We went. She gave me adapalene cream for at night and clindamycin phosphate for the morning. At this point I switched to cetaphil to wash my face and CeraVe to moisturize.

Two weeks later inflammatory acne invaded my cheeks. It was so bad, but in my mind I thought it was not too terrible. Thank goodness I have kind friends. They never kidded me about my acne, and still dont. I kept going for a few months, hoping these topicals could cure me. But my skin was red and dry and itchy and horrible. I went back in 3 months.

This time she gave me soldyn, and oral antibiotic. It hit me that i had a sucky face full of sucky pimples and I was not happy. I took the antibiotic, along with a probiotic, and still only a slight improvement manifested itself.

So I went back this week. She finally said I could have accutane. Accutane is so scary, though, and now I have to wait three months (all the female blood work) to even get my first dose. According to my dermatologist, it will take 3 months after that to get some improvement. That means July, 6 months away.

So, my question for you is this. I have severe acne, and it is too much work to cover it up every day with makeup just for school. What should I do? How do I deal with the 3 months before I get my Accutane? Is accutane really scary?

Thanks guys.

Share this post


Link to post
Share on other sites

I empathise with your situation, and know you must be frustrated with the condition and the treatment options. I admit to never having suffered as severe acne as you are describing. You obviously need to get this treated. I would strongly suggest that in the period of time between now and starting the Accutane you look at a safe cheap and effective treatment like high dose panthotenic acid (also known as vitamin B5). Have a look at www.clearskinalternatives.com for information of B5, and combining it with an amino acid called L-carnetine. You could order these online or pick them up tomorrow from a vitamin shop. I can see that you really have had a natural approach to your health and have taken some really good steps for improving your health, but without luck. I really wish you luck and am happy to give you further advice on here if you can make specific questions.

P.S. Accutane does have a lot of side effects, it will dry out your whole body from the inside out. It is not universally effective for acne, but is largely effective. There are some serious side effects like depression, suicide and liver damage, although this is not that common thank fully.

Share this post


Link to post
Share on other sites

I suggest going natural. Chemicals, pesticides, medicine, and antibiotics are what's been causing the rise in acne cases over the years. There is a chance accutane might take away your acne, but it will cause damage to your body in the process, and might even make your issues worse. Even if your acne went away, it might come back even worse 6 months to a year+ after getting off accutane. If you go natural, you have to find your own route. But what I found out was that I have food sensitivities. I got tested and only ate foods that with no reaction and cleared up. My problem is my digestive system is messed up and needs to heal. So you would have to find your problem.

Share this post


Link to post
Share on other sites

I agree food sensitivity testing can be a really good idea. Also, if you find things which you are eating which are inflaming your body and activiting your immune system, you not only improve your skin but you reduce the risk of having a whole range of other issues in the future. Congratulations.

Share this post


Link to post
Share on other sites

I empathise with your situation, and know you must be frustrated with the condition and the treatment options. I admit to never having suffered as severe acne as you are describing. You obviously need to get this treated. I would strongly suggest that in the period of time between now and starting the Accutane you look at a safe cheap and effective treatment like high dose panthotenic acid (also known as vitamin B5). Have a look at www.clearskinalternatives.com for information of B5, and combining it with an amino acid called L-carnetine. You could order these online or pick them up tomorrow from a vitamin shop. I can see that you really have had a natural approach to your health and have taken some really good steps for improving your health, but without luck. I really wish you luck and am happy to give you further advice on here if you can make specific questions.

P.S. Accutane does have a lot of side effects, it will dry out your whole body from the inside out. It is not universally effective for acne, but is largely effective. There are some serious side effects like depression, suicide and liver damage, although this is not that common thank fully.

Thanks for the empathy. I have discovered this new product Lerosett which is a clay mask and i have started taking turmeric. Thanks for your support--it means a lot. :)

I suggest going natural. Chemicals, pesticides, medicine, and antibiotics are what's been causing the rise in acne cases over the years. There is a chance accutane might take away your acne, but it will cause damage to your body in the process, and might even make your issues worse. Even if your acne went away, it might come back even worse 6 months to a year+ after getting off accutane. If you go natural, you have to find your own route. But what I found out was that I have food sensitivities. I got tested and only ate foods that with no reaction and cleared up. My problem is my digestive system is messed up and needs to heal. So you would have to find your problem.

Thanks for the advice. How severe was your acne and what cleanser and moisturizer do you use?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×